Alert archive / Louisiana / Wind Advisories in 2022
Wind Advisory 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Feb 16, 2022, 12:16 PM CST for Hardin County, Jasper County, Newton County, Texas; 4 parishes in Louisiana. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2022, 12:16 PM CST (18:16 UTC)
- Expired
- Feb 16, 2022, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 35 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777 WWUS74 KLCH 161816 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1216 PM CST Wed Feb 16 2022 LAZ033-041>045-052>055-073-074-TXZ201-215-216-261-262-170000- /O.NEW.KLCH.WI.Y.0004.220216T1816Z-220217T0000Z/ St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Hardin-Jefferson-Orange-Southern Jasper- Southern Newton- Including the cities of Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Gist, Buna, Evadale, and Deweyville 1216 PM CST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 25 mph with gusts up to 35 mph. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
919 WWUS74 KLCH 170004 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 604 PM CST Wed Feb 16 2022 LAZ033-041>045-052>055-073-074-TXZ201-215-216-261-262-170115- /O.EXP.KLCH.WI.Y.0004.000000T0000Z-220217T0000Z/ St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Hardin-Jefferson-Orange-Southern Jasper- Southern Newton- Including the cities of Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Gist, Buna, Evadale, and Deweyville 604 PM CST Wed Feb 16 2022 ...WIND ADVISORY HAS EXPIRED... Winds will remain breezy through the evening hours. However, widespread sustained wind speeds are not expected to be above advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 16, 11:02 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Feb 16, 11:02 AM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1102 AM CST Wed Feb 16 2022
.DISCUSSION...
For the 02/16/2022 1800 UTC TAF package.
&&
.AVIATION...
Primary aviation concern today will be winds, with sustained
speeds 15-20 KT and gusts to around 30 KT at times. Otherwise,
ongoing moisture advection will maintain SCT-BKN clouds ~3000-4000
FT. Winds are expected to remain strong and gusty through the
evening and overnight, with cigs lowering to MVFR this evening and
low MVFR/IFR around or just after 06Z. A cold front will move
through the region after 12Z Thursday morning, with SHRA/TSRA
increasing along and just ahead of it. Winds will shift more
southwesterly in advance of the front, through the last 6 hours of
the TAF period, with westerly winds developing behind it (after
18Z). Some pockets of LLWS will be possible as the front moves
into the area Thursday morning, and this may be reflected in
future TAF issuances.
24
&&
.UPDATE...
Much warmer airmass continues to spread into the area on
southerly winds. Temperatures are running between 5 and 15 degrees
warmer than this time yesterday morning, with dewpoints around 15
degrees higher as well.
South winds will continue to strengthen today amid a tight pres
gradient between low pres over the plains and high pres to the
east. VAD wind profiles and fcst wind profiles show wind speeds
around 30 KT between 1-2K FT off the sfc, and mixing should be
sufficient to bring these winds to the sfc as gusts at times
today. Sustained speeds are still expected to remain just below
advisory criteria of 20 MPH.
KLCH radar shows a few warm advection streamer showers moving
northward along the Sabine Basin, and additional (albeit isolated)
narrow and shallow bands of showers will be possible through the
day. Adjusted PoPs to reflect this situation, and also adjusted
sky condition to reflect recent satellite trends. Minor tweaks to
hourly temperatures and dewpoints suggested conditions warming a
little quicker than anticipated but did not have much impact on
overall temperature trends or Max temps.
24
.PREV DISCUSSION... /issued 316 AM CST Wed Feb 16 2022/
DISCUSSION...
SHORT TERM [Today through Friday Night]...
Wx map shows exiting high pressure off the East Coast and low
pressure over the Southern Plains continue to intensify. This is
keeping a rather tight pressure gradient leading to elevated
southerly winds overnight. Temperatures this morning continue
steady in the upper 50s to lower 60s due to the clouds and
elevated southeasterly winds, which is expected to increase today
areawide. Wind speeds of 15-20 mph will be common with higher
gusts, sustained winds of over 20 mph for several hours not
expected at this time, and not needing a wind advisory at this
time.
The next significant weather maker for our region is a wicked
upper level shortwave/trough rounding the base of a larger trough
over S CA/AR this morning. This will move quickly eastward across
NM/W TX today and tonight, generating sufficient lift, coupled
with the available moisture, to yield widespread showers and
thunderstorms over the region ahead of the cold front. The bulk
of the precipitation expected to begin just after daybreak
Thursday across Inland SE TX, and spread eastward during the day.
SPC continues Marginal/Slight risk of severe thunderstorms over
Central Louisiana along and north of U.S. 190 northward. While low
level shear is more than favorable for severe potential, cooler
marine layer like to inhibit most thunderstorms south of U.S. 190
reaching severe limits. Rainfall of 0.3 to 0.5 inches areawide,
with locally higher amounts, can be expected with this system.
Once the cold front moves through late Thursday afternoon and
evening, colder air expected once again, with decreasing
cloudiness. Expect a light freeze over inland Southeast Texas and
Central Louisiana expected for Friday and Saturday mornings.
Highs Friday in the mid to upper 50s expected.
DML
LONG TERM [Saturday through Tuesday]...
High pressure will move across the Lower Mississippi Valley Saturday
then to the Carolina coast by Sunday. As this occurs winds will
gradually veer from northeast to southeast during the weekend. Low
pressure will move into the plains Sunday to Monday while a short
wave moves into West Texas. The return flow coupled with lift ahead
of the short wave will allow rain chances to increase Sunday night
into Monday.
The aforementioned plains low will trek northeast with a cold front
gradually sinking south. Ahead of the frontal boundary warm and
humid conditions look to be shaping up with temperatures potentially
around 10 degrees or more above climo normals for the middle of the
coming week.
05
AVIATION...
Expect intermittent MVFR ceilings at BPT this morning, otherwise,
ceilings expected to remain VFR for most of this morning and
afternoon. Expect southeast winds 16-18 kts with gusts around
25-30 kts areawide due to the increasing pressure gradient.
Lowering ceilings expected later this evening and early Thursday
morning, along with increasing chances of SHRA/TSRA at AEX/BPT
towards the 11-12Z Thursday.
DML
MARINE...
Southerly winds will remain elevated through Thursday as a tight
pressure gradient remains between high pressure off the East Coast
and low pressure over the Southern Plains. With the winds expected
to increase this evening and Thursday, issued a Small Craft
Advisory for the 0-60 nm marine zones. Widespread showers and
thunderstorms expected ahead of a cold front Thursday. Strong
offshore flow and higher seas expected in the wake of the front
through Friday before relaxing into the weekend as high pressure
builds over the northwestern Gulf of Mexico.
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 6 PM this evening to 6 PM CST Thursday
for GMZ450-452-455-470-472-475.
Small Craft Exercise Caution until 6 PM CST this evening for
GMZ450-452-455-470-472-475.
Small Craft Exercise Caution from 6 PM CST this evening through
Thursday afternoon for GMZ430-432-435.
&&Hazardous weather outlook, Feb 16, 3:22 AM CST, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 322 AM CST Wed Feb 16 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-170930- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 322 AM CST Wed Feb 16 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are likely late Wednesday night into Thursday ahead of an approaching cold front. There is a slight risk that some storms may become severe across parts of Central Louisiana, mainly Thursday morning into early afternoon. All modes of severe weather are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ450-452-455-470-472-475-170930- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 322 AM CST Wed Feb 16 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Elevated southerly winds will continue through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Elevated south winds are expected to continue Thursday until a cold front sweeps through the northwest Gulf of Mexico, at which point a strong offshore flow will develop in its wake and persist into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-170930- Sabine Lake-Calcasieu Lake-Vermilion Bay- 322 AM CST Wed Feb 16 2022 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Elevated southerly winds will continue through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated south winds are expected to continue Thursday until a cold front sweeps through the northwest Gulf of Mexico, at which point a strong offshore flow will develop in its wake and persist into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:05 AM CST | Small Craft Advisory | LCH | 60 hr |
Nearby
Wind Advisories in Louisiana, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.